MAUDE Adverse Event Report: SMITH & NEPHEW, INC. TWINFIX ULTRA TI 4.5 W/2 UB (WH & BLUE); FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE

SMITH & NEPHEW, INC. TWINFIX ULTRA TI 4.5 W/2 UB (WH & BLUE); FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Model Number 72202893
Medical Device Problem Code Migration or Expulsion of Device (1395)
Health Effect - Clinical Code Injury (2348)
Date of Event 10/23/2019
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a right shoulder arthroscopic synovium cleaning, right shoulder glenoid lip repair and an acromioplasty were performed on (b)(6) 2019; a tear was found in front of right labrum and a twinfix anchor was implanted.The patient found shoulder discomfort after surgery for one month.The patient went to the hospital for treatment again on (b)(6) 2019 and it was found that the twinfix anchor was loosened and displaced and the peripheral tissue with necrosis.A revision surgery was performed to clean up the necrotic tissue and remove the displayed anchor.It was stated that because of the pain, the patient could not sleep or move and the damaged tissue will not be recovered.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
H3, h6: one twinfix ultra ti 4.5mm suture anchor used for treatment, was not returned for evaluation.Due to unavailability, conclusions were limited.Factors that may affect device performance include: device storage, device ability, surgical ability, procedure location and tissue condition.Instruction for use documentation is quite specific and confirms instructions, precautionary statements and recommendations for proper use of product.Instructions complaint history review indicated no similar allegations for the lot number reported.Device history review/batch/lot review did not indicate a condition or product/procedure failure that supported the allegation.Product met specifications upon release to distribution.If objective evidence becomes available to assist with evaluation, the complaint will be revisited.Without the requested operative notes , imaging or explant for evaluation, a thorough medical investigation could not be performed.However, per complaint details, the patient experienced discomfort, anchor dislodgement, and tissue necrosis which prompted the revision.The patient impact beyond the reported symptoms/clinical findings and the revision procedure could not be determined.No further medical assessment could be rendered at this time.A post operative implant pullout was reported.Failure mode is present in the failure mode analysis ¿anchor pulls out post-operatively¿.Additionally, necrotic tissue was reported.Failure mode is present in failure mode analysis ¿allergic hypersensitive response, sensitivity to the material¿.Product met specifications upon release to distribution.If objective evidence becomes available to assist with evaluation, the complaint will be revisited.

Brand Name
TWINFIX ULTRA TI 4.5 W/2 UB (WH & BLUE)
Common Device Name
FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes boulevard
mansfield MA 02048
MDR Report Key9390478
Report Number1219602-2019-01502
Device Sequence Number3040416
Product Code MBI
UDI-Device Identifier03596010652287
UDI-Public03596010652287
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K100159
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2001
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/27/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/22/2023
Device Model Number72202893
Device Catalogue Number72202893
Device Lot Number50733111
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/06/2019
Supplement Date Received by Manufacturer02/11/2020
Initial Report FDA Received Date11/28/2019
Supplement Report FDA Received Date02/27/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age55 YR